MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: section d-6a date implanted: not applicable as the iol was not implanted.Section d-6b date explanted: not applicable as the iol was not implanted; therefore, not explanted.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Section h-6 health effect - impact code: 4624 - inferonasal iridotomy.Section h-6 health effect - impact code: 4625 - incision enlargement, sutures, vitrectomy.Section h-6 health effect - clinical code: 4581 - eye anatomy.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Viscoelastic was injected into the capsular bag and the dcb00 model intraocular lens (iol) implant was injected.The iol was difficult to rotate into the capsular bag and vitreous was suspected.The iol was elevated out of the capsular bag and placed gently onto the iris.Superior subconjunctival lidocaine 2% without epinepherine was injected and a 23g trocar was placed in the superotemperal quadrant approximately 4 mm from the limbus.Anterior vitrectomy was performed.The anterior chamber was refilled with viscoelastic and the iol was trisected with intraocular scissors and removed.The incision was slightly enlarged and a 3 piece intraocular lens was placed into the ciliary sulcus and the optic captured.The temporal incision was closed with 10-0 nylon in a figure-of-eight configuration.The knot was cut, rotated, and buried.Anterior vitrectomy was performed within the anterior chamber to ensure no vitreous was present.An inferonasal iridotomy was created.All wounds were irrigated and 10-0 nylon was used to secure the superior and inferior paracentesis incisions.The knots were cut, rotated, and buried.The wounds were rechecked and found to be watertight.Miochol and moxifloxacin were injected into the anterior chamber.The trocar was removed and the sclerostomy was closed with a 8-0 vicryl suture in a figure of eight configuration.At the conclusion of surgery, the intraocular lens was well positioned in the patient¿s ocular sinister (left eye), all wounds were watertight, and the eye was left at a high physiologic pressure (low 20s by palpation).There was no product quality issue that contributed to the event; patient anatomy issue was confirmed.Patient prognosis post-procedure is unknown.The suspect iol is not available for return as it was discarded.No further information is available.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22688398
Report Number3012236936-2025-000205
Device Sequence Number6014299
Product Code HQL
UDI-Device Identifier05050474636088
UDI-Public(01)05050474636088(17)280118
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Initial Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight134 KG
Patient EthnicityNon Hispanic
Patient RaceWhite